MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 9; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 9; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Model Number 71356109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a patient had a thr (bipolar hip) 2 weeks ago by different surgeon a patient suffered of 3 dislocations therefore a revision surgery was conducted revealing that the stem was not the corresponding version and decided to remove everything and give the patient a total new hip.No further complications reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that to date, the requested surgical records and x-rays have not been provided, therefore, a thorough medical assessment cannot be rendered.The patient impact and clinical root cause of the dislocations and revision cannot be determined.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.No further assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY HO POROUS SZ 9
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11627531
Report Number1020279-2021-02779
Device Sequence Number11583279
Product Code MRA
UDI-Device Identifier03596010567918
UDI-Public03596010567918
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71356109
Device Catalogue Number71356109
Device Lot Number18JM15567
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;